Sneaking this in at work while eveyrone is at lunch. I have to call the 796 reasearch coordinator back to set up a time for another blood draw for tomorrow and I need everyone's advice.
I did the 796 appointment 1 screening on Monday and think I got through most of the stuff. Doc and trial nurse were worried about my platelets (mine were 111 last June and 100 is the cutoff for participation). She just called and surprisingly they are up to 125 but now my INR is too low, I wouldn't make the cut.
She wants me to come back tomorrow in case it is a mistake. If it is not a mistake, isn't that something that I can boost by eating brocolli? I know my mom, who is on Coumadin has to watch the vitamin k in her diet because of this. Should I do this? Is it unethical or unsafe?
I also have more issues that I need help/advice/opinions. I am kinda freaked out about this trial thing now, and got some interesting info during screening that I will post when I get home from work.
Blood thinners like warfarin (coumadin), aspirin, ibuprophen, some antibiotics, and I would imagine fish oils(?) can lower your INR, and foods high in vitamin K like Brocolli, lettuce, spinach and Liver can raise your INR. Also read birth control pills and alcohol also affect INR but not sure how although I'd guess that alcohol would lower it.
You can eat whatever you like and please don't feel guilty about it. If it is something that will help you and your labs that's fine. You are not cheating, it's ethical and moral. You are just helping yourself. Good luck!
Okay so maybe I am wrong, but I think you all have it backwards. If you have a low INR that means that your blood clots too fast. INR is directly related to your PT test (Prothrombin Time) which test how long it takes for your blood to clot.
Vita K helps clot blood. If you are on Coumadin or a blood thinner than you must watch the vita K, green veggies, and such. Now aspirin thins your blood so it would raise your INR. INR in most cases I believe are suppose to be between 2-3 and T between 11-13 sec. Hence if you have a If you have a high INR then that means it takes longer for your blood to clot.
Your INR can be low due dehydration as well......... due to less blood volume leading to more concentrated viscous blood.
If you are on a blood thinner than you must treat veggies with lots of Vitamin K almost like part of your prescription.......eg if you eat greens twice a week then you should do it the same time and your medicine should be adjusted at the same time every week.
If you are not on meds for blood clotting or anticoagulants......then you may want to find out if your INR is consistantly low or if your were dehydrated or had a change in diet before your testing.
Hi Im the real Goldyn I did not post that comment, I hope it was just a glich in the system, im the last person to tell someone to down veggies esp green ones!!!!! And I do not know a thing about vitamins esp to tell you to take a couple of vitamin K.....
Hey G! How are ya? This goofy post is a year old...maybe you responded back then and just don't remember. I tell ya, I hardly remember asking the question. I think the thing that dredged it up was some spammer whose post was deleted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.